Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 241, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Aug 10, 2018, 5:22 PM CDT for Pittsburg County, Oklahoma. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 10, 2018, 5:22 PM CDT (22:22 UTC)
- Expired
- Aug 10, 2018, 5:45 PM CDT
- In force
- 23 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Pittsburg County, OK
The radar
The Western Arkansas radar (KSRX), 132 km from the middle of the area, began a volume at 22:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 10.4 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1864 J/kg
- Mixed-layer CIN
- -70 J/kg
- Mixed-layer LCL
- 1104 m above ground
- 0-6 km bulk shear
- 3 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 18 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
417
WUUS54 KTSA 102222
SVRTSA
OKC121-102300-
/O.NEW.KTSA.SV.W.0241.180810T2222Z-180810T2300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
522 PM CDT FRI AUG 10 2018
The National Weather Service in Tulsa has issued a
* Severe Thunderstorm Warning for...
South central Pittsburg County in southeastern Oklahoma...
* Until 600 PM CDT.
* At 521 PM CDT, a severe thunderstorm was located 7 miles northwest
of Stanley, moving west at 5 to 10 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* This severe thunderstorm will remain over mainly rural areas of
south central Pittsburg County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3468 9564 3468 9551 3460 9551 3460 9552
3459 9565
TIME...MOT...LOC 2221Z 090DEG 7KT 3463 9553
HAIL...1.00IN
WIND...60MPH
$$
Lacy2 follow-up statements
837
WWUS54 KTSA 102232
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
532 PM CDT FRI AUG 10 2018
OKC121-102300-
/O.CON.KTSA.SV.W.0241.000000T0000Z-180810T2300Z/
Pittsburg OK-
532 PM CDT FRI AUG 10 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT
FOR SOUTH CENTRAL PITTSBURG COUNTY...
At 532 PM CDT, a severe thunderstorm was located 6 miles northwest of
Stanley, moving west at 5 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
This severe thunderstorm will remain over mainly rural areas of south
central Pittsburg County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3466 9561 3468 9551 3460 9551 3460 9552
3459 9565
TIME...MOT...LOC 2232Z 076DEG 5KT 3461 9555
HAIL...<.75IN
WIND...60MPH
$$
Lacy351
WWUS54 KTSA 102245
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
545 PM CDT FRI AUG 10 2018
OKC121-102255-
/O.CAN.KTSA.SV.W.0241.000000T0000Z-180810T2300Z/
Pittsburg OK-
545 PM CDT FRI AUG 10 2018
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL PITTSBURG COUNTY
IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore the warning has been cancelled.
LAT...LON 3466 9561 3468 9551 3460 9551 3460 9552
3459 9565
TIME...MOT...LOC 2243Z 090DEG 7KT 3461 9558
$$
LacyWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 10, 4:02 PM CDT, 1 hour 20 minutes earlier.
Area forecast discussion, Aug 10, 4:02 PM CDT, 1 hour 20 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 402 PM CDT Fri Aug 10 2018 .DISCUSSION... Scattered showers and thunderstorms will continue until around sunset before dissipating. Damaging downburst winds will remain a threat with any storm for at least the next couple hours. A repeat performance is expected Saturday afternoon, with lesser chances near the Kansas and Missouri borders to the north of a weak frontal boundary that will drift south to near Highway 412 by Saturday afternoon. A closed upper low to our west will then become the main influence on our weather from Sunday into the middle of next week. Widespread showers and thunderstorms are expected, especially from Monday into early Wednesday as this system drifts slowly northeast. Locally heavy rainfall will be possible during this time period as well. Clouds and rain will help keep daytime temperatures well below the seasonal normals early next week. Unsettled weather looks to continue late next week, with continued chances of showers and thunderstorms, although coverage should lessen by the end of the forecast period. Stayed close to guidance temperatures the next couple days. && .PRELIMINARY POINT TEMPS/POPS... TUL 72 93 71 88 / 20 30 20 40 FSM 72 93 71 89 / 20 30 20 40 MLC 70 90 69 86 / 20 30 20 40 BVO 66 92 65 89 / 20 20 20 40 FYV 65 89 64 86 / 20 30 20 40 BYV 68 91 67 87 / 20 30 20 40 MKO 70 91 69 86 / 20 30 20 40 MIO 69 92 68 89 / 20 20 20 40 F10 70 90 69 87 / 20 30 20 40 HHW 71 88 70 86 / 20 30 20 40 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && SHORT TERM...12 LONG TERM....05 PLATE
Hazardous weather outlook, Aug 10, 4:53 PM CDT, 29 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 453 PM CDT Fri Aug 10 2018 ARZ001-002-010-011-019-020-029-OKZ049-053>076-111015- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 453 PM CDT Fri Aug 10 2018 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...Through Tonight. SEVERE THUNDERSTORM. RISK...Limited. AREA...Eastern Oklahoma and Northwest Arkansas. ONSET...Ongoing...but diminishing this evening. DANGEROUS HEAT. RISK...Limited. AREA...Southeast Oklahoma and West Central Arkansas. ONSET...Ongoing...but diminishing this evening. DISCUSSION... A few strong to marginally severe storms will remain possible into the evening hours with wind gusts to near 60 mph the main threat. While low storm chances will remain possible overnight, much of the activity looks to weaken by mid evening with the loss of daytime heating. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Local Spotter Activation May Be Needed. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. SATURDAY and SUNDAY...Thunderstorm Potential. MONDAY and TUESDAY...Thunderstorm Potential...Heavy Rain Potential. WEDNESDAY and THURSDAY...Thunderstorm Potential. EXTENDED DISCUSSION... A broad area of low pressure is forecast to remain over the Southern Plains into next week. The result will be additional thunderstorm chances each day across the region. The greater thunderstorm potential looks to be during the first half of next week as the area of low pressure looks to begin pushing through the region. The potential for locally heavy rainfall will be greatest during this time period as well. weather.gov/tulsa contains additional information.
In the hours before
Special weather statement, Aug 10, 4:51 PM CDT, 31 minutes before
Special Weather Statement
National Weather Service Tulsa OK
451 PM CDT FRI AUG 10 2018
OKZ064-066-102215-
Okmulgee OK-Creek OK-
451 PM CDT FRI AUG 10 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CREEK AND
NORTHWESTERN OKMULGEE COUNTIES UNTIL 515 PM CDT...
At 450 PM CDT, strong thunderstorms were located along a line
extending from 3 miles south of Mounds to 6 miles northwest of Beggs.
Movement was south at 15 mph.
Wind gusts of 50 to 55 mph will be possible with these storms.
Locations in or near the path include...
Okmulgee... Beggs...
Mounds... Preston...
Liberty...
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 3586 9623 3588 9603 3586 9603 3586 9596
3568 9588 3565 9629
TIME...MOT...LOC 2150Z 357DEG 14KT 3582 9606 3582 9614
LacySpecial weather statement, Aug 10, 4:52 PM CDT, 30 minutes before
Special Weather Statement
National Weather Service Tulsa OK
452 PM CDT FRI AUG 10 2018
OKZ064-102215-
Creek OK-
452 PM CDT FRI AUG 10 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CREEK COUNTY UNTIL
515 PM CDT...
At 452 PM CDT, a strong thunderstorm was located 5 miles south of
Bristow, moving southeast at 15 mph.
Wind gusts of 50 to 55 mph will be possible with this storm.
Locations in or near the path include...
Bristow... Slick...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 3578 9653 3586 9632 3570 9619 3564 9629
3564 9647
TIME...MOT...LOC 2152Z 334DEG 13KT 3576 9639
LacySpecial weather statement, Aug 10, 5:02 PM CDT, 20 minutes before
Special Weather Statement National Weather Service Tulsa OK 502 PM CDT FRI AUG 10 2018 OKZ049-102230- Pushmataha OK- 502 PM CDT FRI AUG 10 2018 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL PUSHMATAHA COUNTY UNTIL 530 PM CDT... At 502 PM CDT, a strong thunderstorm was located 4 miles west of Clayton. This storm was nearly stationary. Wind gusts up to 50 mph will be possible with this storm. This storm will remain over mainly rural areas of north central Pushmataha County. LAT...LON 3461 9551 3467 9543 3461 9535 3455 9543 TIME...MOT...LOC 2202Z 125DEG 0KT 3461 9543 Lacy
Special weather statement, Aug 10, 5:06 PM CDT, 16 minutes before
Special Weather Statement
National Weather Service Tulsa OK
506 PM CDT FRI AUG 10 2018
OKZ065-102230-
Okfuskee OK-
506 PM CDT FRI AUG 10 2018
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL OKFUSKEE COUNTY UNTIL 530
PM CDT...
At 506 PM CDT, a strong thunderstorm was located 5 miles southwest of
Okfuskee. This storm was nearly stationary.
Wind gusts of 50 to 55 mph will be possible with this storm.
This storm will remain over mainly rural areas of central Okfuskee
County.
This includes Interstate 40 in Oklahoma near mile marker 221.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 3561 9627 3557 9619 3555 9619 3555 9615
3554 9613 3541 9628 3552 9638
TIME...MOT...LOC 2206Z 313DEG 4KT 3553 9628
LacySpecial weather statement, Aug 10, 5:11 PM CDT, 11 minutes before
Special Weather Statement
National Weather Service Tulsa OK
511 PM CDT FRI AUG 10 2018
OKZ068-102245-
Cherokee OK-
511 PM CDT FRI AUG 10 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CHEROKEE COUNTY
UNTIL 545 PM CDT...
At 511 PM CDT, a strong thunderstorm was located 5 miles west of
Cookson, moving northeast at 5 mph.
Wind gusts of 50 to 55 mph will be possible with this storm.
Locations in or near the path include...
Cherokee Landing State Park...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 3577 9490 3564 9496 3567 9513 3568 9513
3579 9506
TIME...MOT...LOC 2211Z 203DEG 6KT 3573 9502
LacySpecial weather statement, Aug 10, 5:19 PM CDT, 3 minutes before
Special Weather Statement National Weather Service Tulsa OK 519 PM CDT FRI AUG 10 2018 OKZ066-102245- Okmulgee OK- 519 PM CDT FRI AUG 10 2018 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL OKMULGEE COUNTY UNTIL 545 PM CDT... At 519 PM CDT, a strong thunderstorm was located near Morris. This storm was nearly stationary. Wind gusts of 50 to 55 mph will be possible with this storm. Locations in or near the path include... Okmulgee... Morris... This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. LAT...LON 3564 9596 3571 9588 3564 9573 3552 9589 TIME...MOT...LOC 2219Z 317DEG 1KT 3565 9587 Lacy
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 10, 1:22 PM CDT | Special Weather Statement | TSA | Osage | 23 min |
| Aug 10, 1:45 PM CDT | Special Weather Statement | TSA | Osage | 30 min |
| Aug 10, 2:18 PM CDT | Severe Thunderstorm Warning | TSA | Osage | 28 min |
| Aug 10, 2:38 PM CDT | Special Weather Statement | TSA | Pushmataha | 37 min |
| Aug 10, 2:48 PM CDT | Special Weather Statement | TSA | Osage | 27 min |
| Aug 10, 2:54 PM CDT | Severe Thunderstorm Warning | TSA | Osage | 36 min |
| Aug 10, 3:09 PM CDT | Special Weather Statement | TSA | Pawnee | 36 min |
| Aug 10, 3:17 PM CDT | Severe Thunderstorm Warning | TSA | Osage, Tulsa | 43 min |
| Aug 10, 3:19 PM CDT | Severe Thunderstorm Warning | TSA | Pushmataha | 41 min |
| Aug 10, 3:38 PM CDT | Special Weather Statement | TSA | Creek | 37 min |
| Aug 10, 3:40 PM CDT | Special Weather Statement | TSA | Pawnee | 35 min |
| Aug 10, 3:52 PM CDT | Special Weather Statement | TSA | Latimer | 23 min |
| Aug 10, 3:54 PM CDT | Severe Thunderstorm Warning | TSA | Creek, Tulsa | 36 min |
| Aug 10, 4:02 PM CDT | Special Weather Statement | TSA | Creek | 28 min |
| Aug 10, 4:24 PM CDT | Special Weather Statement | TSA | Latimer | 36 min |
| Aug 10, 4:25 PM CDT | Special Weather Statement | TSA | Latimer | 35 min |
| Aug 10, 4:27 PM CDT | Special Weather Statement | TSA | Creek | 33 min |
| Aug 10, 4:31 PM CDT | Special Weather Statement | TSA | Creek | 29 min |
| Aug 10, 4:37 PM CDT | Special Weather Statement | TSA | Cherokee | 23 min |
| Aug 10, 4:48 PM CDT | Special Weather Statement | TSA | LeFlore | 27 min |
| Aug 10, 4:51 PM CDT | Special Weather Statement | TSA | Okmulgee | 24 min |
| Aug 10, 4:52 PM CDT | Special Weather Statement | TSA | Creek | 23 min |
| Aug 10, 5:02 PM CDT | Special Weather Statement | TSA | Pushmataha | 28 min |
| Aug 10, 5:06 PM CDT | Special Weather Statement | TSA | Okfuskee | 24 min |
| Aug 10, 5:09 PM CDT | Severe Thunderstorm Warning | TSA | Pushmataha | 36 min |
| Aug 10, 5:11 PM CDT | Special Weather Statement | TSA | Cherokee | 34 min |
| Aug 10, 5:17 PM CDT | Severe Thunderstorm Warning | TSA | Okfuskee | 25 min |
| Aug 10, 5:19 PM CDT | Special Weather Statement | TSA | Okmulgee | 26 min |
| Aug 10, 5:25 PM CDT | Severe Thunderstorm Warning | TSA | Pittsburg | 35 min |
| Aug 10, 5:41 PM CDT | Special Weather Statement | TSA | Pittsburg | 34 min |
| Aug 10, 5:51 PM CDT | Special Weather Statement | TSA | Pittsburg | 24 min |
| Aug 10, 6:38 PM CDT | Special Weather Statement | TSA | McIntosh | 37 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.